Alert archive / Florida / Gale Warnings in 2020

Gale Warning 2, NWS Jacksonville, FL

January 21, 2020

NWS Jacksonville, FL issued this gale warning at Jan 21, 2020, 3:47 AM EST. It took effect at Jan 21, 2020, 2:00 PM EST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2020, 3:47 AM EST (08:47 UTC)
In effect from
Jan 21, 2020, 2:00 PM EST
Expired
Jan 22, 2020, 8:33 PM EST
In force
31 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

003 
WHUS72 KJAX 210847
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
347 AM EST Tue Jan 21 2020

AMZ470-472-474-212100-
/O.EXT.KJAX.SC.Y.0005.000000T0000Z-200121T1900Z/
/O.UPG.KJAX.GL.A.0002.200121T2100Z-200122T2100Z/
/O.NEW.KJAX.GL.W.0002.200121T1900Z-200122T2100Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
347 AM EST Tue Jan 21 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 PM EST
WEDNESDAY...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with 
  gusts up to 45 kt and seas 10 to 15 feet expected. For the 
  Small Craft Advisory, north winds 20 to 30 kt with gusts up to 
  40 kt and seas 6 to 9 feet.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...For the Gale Warning, from 2 PM this afternoon to 4 PM 
  EST Wednesday. For the Small Craft Advisory, until 2 PM EST 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ450-452-454-212100-
/O.EXT.KJAX.SC.Y.0005.000000T0000Z-200121T1900Z/
/O.NEW.KJAX.GL.W.0002.200121T1900Z-200122T2100Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
347 AM EST Tue Jan 21 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 PM EST
WEDNESDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 40 kt and seas 6 to 11 feet expected. For the 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  35 kt and seas 5 to 7 feet.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...For the Gale Warning, from 2 PM this afternoon to 4 PM 
  EST Wednesday. For the Small Craft Advisory, until 2 PM EST 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
4 follow-up statements
128 
WHUS72 KJAX 211908
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
208 PM EST Tue Jan 21 2020

AMZ450-452-454-470-472-474-220900-
/O.EXP.KJAX.SC.Y.0005.000000T0000Z-200121T1900Z/
/O.CON.KJAX.GL.W.0002.000000T0000Z-200122T2100Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
208 PM EST Tue Jan 21 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...North winds 25 to 35 knots, with gusts to around 45
  knots. Inner waters, seas 6 to 11 feet, with occasional seas up
  to 14 feet. Outer waters, seas 10 to 16 feet, with occasional
  seas up to 20 feet.

* WHERE...All Southeast Georgia and Northeast Florida coastal 
  waters from Altamaha Sound GA to Flagler Beach FL out to 60 NM.

* WHEN...Until 4 PM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
771 
WHUS72 KJAX 220639
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
139 AM EST Wed Jan 22 2020

AMZ450-452-454-470-472-474-222100-
/O.CON.KJAX.GL.W.0002.000000T0000Z-200122T2100Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
139 AM EST Wed Jan 22 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas
  10 to 18 feet.

* WHERE...All Southeast Georgia and Northeast Florida coastal 
  waters from Altamaha Sound GA to Flagler Beach FL out to 60 NM.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
336 
WHUS72 KJAX 221919
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
219 PM EST Wed Jan 22 2020

AMZ470-472-474-231000-
/O.EXT.KJAX.GL.W.0002.000000T0000Z-200123T0300Z/
/O.NEW.KJAX.SC.Y.0007.200123T0300Z-200125T0000Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
219 PM EST Wed Jan 22 2020

...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
EST FRIDAY...

* WHAT...For the Gale Warning, northeast winds 20 to 25 kt with 
  gusts up to 35 kt and seas 10 to 14 feet. For the Small Craft 
  Advisory, east winds 15 to 25 kt with gusts up to 30 kt and 
  seas 7 to 12 feet expected.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...For the Gale Warning, until 10 PM EST this evening. For 
  the Small Craft Advisory, from 10 PM this evening to 7 PM EST 
  Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ450-452-454-231000-
/O.EXT.KJAX.GL.W.0002.000000T0000Z-200123T0300Z/
/O.NEW.KJAX.SC.Y.0007.200123T0300Z-200124T0400Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
219 PM EST Wed Jan 22 2020

...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
11 PM EST THURSDAY...

* WHAT...For the Gale Warning, north winds 20 to 25 kt with 
  gusts up to 35 kt and seas 6 to 11 feet. For the Small Craft 
  Advisory, northeast winds 15 to 25 kt with gusts up to 30 kt 
  and seas 7 to 10 feet expected.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...For the Gale Warning, until 10 PM EST this evening. For 
  the Small Craft Advisory, from 10 PM this evening to 11 PM EST 
  Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
384 
WHUS72 KJAX 230133
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
833 PM EST Wed Jan 22 2020

AMZ470-472-474-230945-
/O.CAN.KJAX.GL.W.0002.000000T0000Z-200123T0300Z/
/O.EXT.KJAX.SC.Y.0007.200123T0133Z-200125T0000Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
833 PM EST Wed Jan 22 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST FRIDAY...
...GALE WARNING IS CANCELLED...

* WHAT...East winds 20 to 25 kt with a few gale force gusts up to
  35 kt and seas 8 to 12 feet.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 7 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ450-452-454-230945-
/O.CAN.KJAX.GL.W.0002.000000T0000Z-200123T0300Z/
/O.EXT.KJAX.SC.Y.0007.200123T0133Z-200124T0400Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
833 PM EST Wed Jan 22 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THURSDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and
  seas 7 to 9 feet.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...Until 11 PM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this gale warning went out at Jan 21, 12:24 AM EST, 3 hours 23 minutes earlier.

Area forecast discussion, Jan 21, 12:24 AM EST, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1224 AM EST Tue Jan 21 2020

.AVIATION...
[Through 06Z Wednesday]

VFR conditions are expected through the end of the period. A
few to scattered low level clouds may intrude off the Atlantic
towards CRG and SGJ, mainly during the 15Z to 21Z time frame,
but not expecting MVFR ceilings there. Northerly winds will be
highest at JAX, CRG, SSI and SGJ with speeds around 14-16 knots
and gusts to 24-26 knots. The higher wind gusts should persist
after 00Z for SGJ. Northerly winds at inland TAF sites VQQ and
GNV will be a bit lower around 10-12 knots with daytime wind
gusts of 18-20 knots subsiding by 00Z.

&&

.PREV DISCUSSION [847 PM EST]...

.Near Term.../Through Tonight/...

Strong high pressure will be northwest of the region through
Tonight, with a low pressure trough to the southeast. The gradient
between these two features will keep wind stirring somewhat tonight,
especially near the coast, but frost potential still exists.
Temperatures will trend well below normal Tonight, with readings
falling into the upper 20s over interior, and even into the mid
to upper 30s along the NE FL coast. Freeze warning for Tonight
for much of area, except for coastal NE FL. With winds staying
elevated at the coast, favoring a wind chill advisory for SE GA
coast.

.Short Term.../Tuesday through Friday/...

The region remains between the high to the northwest and low to
the southeast Tuesday, with cold advection continuing. Highs in
the mid 40s to the lower 50s will be common.

The high will build more toward the north as the low moves further
toward the southeast Tuesday night through Wednesday night. After
another well below normal night Tuesday night with a fairly
widespread freeze expected, and another cooler than normal day
Wednesday. The flow will trend more onshore Wednesday night,
allowing for a more seasonal low, and the potential for a few
coastal showers.

The high will build toward the northeast Thursday through Friday. An
area of low pressure will track northeast from the gulf and into the
region Friday. Scattered to numerous showers will move across the
area, associated with this low Thursday night into Friday.
Temperatures will moderate back to around normal Thursday, then
above normal on Friday.

.Long Term.../Friday night through Monday/...

Low will track to the northeast Friday night as high pressure builds
from the west. The high will continue to build from the west over
the weekend, then overhead on Monday. Lingering showers expected
Friday night, then dry weather for Saturday through Monday.
Temperatures will trend near to a little below normal this period.

.Marine...

The region will be between high pressure to the northwest and low
pressure to the southeast through Tuesday, with the high building to
the north Wednesday as the low moves further to the south. The high
will build to the north northeast Thursday. An area of low pressure
will track northeast from the gulf Friday, and move to the
northeast Friday night into Saturday. High pressure will build
from the west over the weekend.

Rip Currents: Moderate risk through Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  48  27  52  33  56 /   0   0   0   0   0
SSI  47  33  53  42  57 /   0   0   0   0  10
JAX  49  29  55  42  62 /   0   0   0   0  20
SGJ  50  35  57  49  65 /   0   0  10  10  30
GNV  51  28  56  41  65 /   0   0   0   0  10
OCF  52  28  58  43  68 /   0   0   0   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Watch from late tonight through Wednesday morning for
     Baker-Bradford-Central Marion-Clay-Coastal Nassau-Eastern
     Alachua-Eastern Marion-Gilchrist-Hamilton-Inland Duval-
     Inland Nassau-Northern Columbia-Putnam-Southern Columbia-
     Suwannee-Union-Western Alachua-Western Marion.

     Freeze Warning until 10 AM EST this morning for Baker-Bradford-
     Central Marion-Clay-Coastal Nassau-Eastern Alachua-Eastern
     Marion-Gilchrist-Hamilton-Inland Duval-Inland Nassau-
     Northern Columbia-Putnam-Southern Columbia-Suwannee-Union-
     Western Alachua-Western Marion.

GA...Freeze Watch from late tonight through Wednesday morning for
     Appling-Atkinson-Bacon-Brantley-Clinch-Coastal Camden-
     Coastal Glynn-Coffee-Echols-Inland Camden-Inland Glynn-Jeff
     Davis-Northeastern Charlton-Northern Ware-Pierce-Southern
     Ware-Wayne-Western Charlton.

     Freeze Warning until 10 AM EST this morning for Appling-Atkinson-
     Bacon-Brantley-Clinch-Coastal Camden-Coastal Glynn-Coffee-
     Echols-Inland Camden-Inland Glynn-Jeff Davis-Northeastern
     Charlton-Northern Ware-Pierce-Southern Ware-Wayne-Western
     Charlton.

     Wind Chill Advisory until 10 AM EST this morning for Coastal
     Camden-Coastal Glynn.

AM...Gale Watch from this afternoon through Wednesday afternoon for
     Waters from Altamaha Sound GA to Fernandina Beach FL from
     20 to 60 NM-Waters from Fernandina Beach to St. Augustine
     FL from 20 to 60 NM-Waters from St. Augustine to Flagler
     Beach FL from 20 to 60 NM.

     Small Craft Advisory until 4 PM EST this afternoon for Waters
     from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
     NM-Waters from Fernandina Beach to St. Augustine FL from 20
     to 60 NM-Waters from St. Augustine to Flagler Beach FL from
     20 to 60 NM.

     Small Craft Advisory until 4 PM EST Wednesday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 3:44 AM ESTFreeze WatchJAXAlachua, Baker, Bradford, Gilchrist, Marion, Nassau and 2 more5 hr
Jan 21, 8:42 AM ESTCoastal Flood StatementJAXDuval, Flagler, Nassau65 hr
Jan 21, 8:42 AM ESTHigh Surf AdvisoryJAXDuval, Flagler, Nassau65 hr
Jan 21, 8:55 AM ESTWind Chill AdvisoryJAXAlachua, Baker, Bradford, Duval, Flagler, Gilchrist and 4 more23 hr
Jan 21, 8:56 AM ESTFreeze WarningJAXAlachua, Baker, Bradford, Flagler, Gilchrist, Marion and 3 more23 hr
Jan 21, 1:57 PM ESTHard Freeze WarningJAXAlachua, Baker, Bradford, Gilchrist, Marion, Nassau and 2 more18 hr

Nearby

Gale Warnings in Florida, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.